November  2015, 35(11): 5499-5519. doi: 10.3934/dcds.2015.35.5499

A stochastic maximum principle with dissipativity conditions

1. 

Dipartimento di Matematica, Università di Pavia, Via Ferrata, 1. 27100, Pavia, Italy

Received  September 2013 Revised  October 2014 Published  May 2015

In this paper we prove a version of the maximum principle, in the sense of Pontryagin, for the optimal control of a finite dimensional stochastic differential equation, driven by a multidimensional Wiener process. We drop the usual Lipschitz assumption on the drift term and substitute it with dissipativity conditions, allowing polynomial growth. The control enters both the drift and the diffusion term and takes values in a general metric space.
Citation: Carlo Orrieri. A stochastic maximum principle with dissipativity conditions. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5499-5519. doi: 10.3934/dcds.2015.35.5499
References:
[1]

K. Bahlali, B. Mezerdi and Y. Ouknine, The maximum principle for optimal control of diffusions with non-smooth coefficients, Stochastics Stochastics Rep, 57 (1996), 303-316. doi: 10.1080/17442509608834065.

[2]

A. Bensoussan, Stochastic maximum principle for distributed parameter systems, J. Franklin Inst, 315 (1983), 387-406. doi: 10.1016/0016-0032(83)90059-5.

[3]

P. Briand, B. Delyon, Y. Hu, E. Pardoux and L. Stoica, $L^p$ solutions of backward stochastic differential equations, Stochastic Process. Appl., 108 (2001), 604-618.

[4]

P. Briand and F. Confortola, Differentiability of backward stochastic differential equations in Hilbert spaces with monotone generators, Appl. Math. Optim., 57 (2008), 149-176. doi: 10.1007/s00245-007-9014-9.

[5]

A. Cadenillas and I. Karatzas, The stochastic maximum principle for linear convex optimal control with random coefficients, SIAM J. Control Optim., 33 (1995), 590-624. doi: 10.1137/S0363012992240722.

[6]

G. Da Prato, M. Iannelli and L. Tubaro, Dissipative functions and finite-dimensional stochastic differential equations, J. Math. Pures Appl., 57 (1978), 173-180.

[7]

K. Du and Q. Meng, A maximum principle for optimal control of stochastic evolution equations, SIAM J. Control Optim., 51 (2013), 4343-4362. doi: 10.1137/120882433.

[8]

K. Du and Q. Meng, Stochastic maximum principle for infinite dimensional control systems, preprint, arXiv:1208.0529.

[9]

M. Fuhrman, Y. Hu and G. Tessitore, Stochastic maximum principle for optimal control of SPDEs, C. R. Math. Acad. Sci. Paris, 350 (2012), 683-688. doi: 10.1016/j.crma.2012.07.009.

[10]

Y. Hu and S. Peng, Maximum principle for semilinear stochastic evolution control systems, Stochastics Stochastics Rep., 33 (1990), 159-180. doi: 10.1080/17442509008833671.

[11]

Q. Lü and X. Zhang, General Pontryagin-type stochastic maximum principle and backward stochastic evolution equations in infinite dimensions, preprint, arXiv:1204.3275.

[12]

N. I. Mahmudov, General necessary conditions of optimality for stochastic systems with controllable diffusion, (in Russian) Proc. Workshop Statistics and Control of Random Processes, (1989), 135-138.

[13]

B. Øksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, $2^{nd}$ edition, Universitext, Springer, Berlin, 2007. doi: 10.1007/978-3-540-69826-5.

[14]

E. Pardoux, BSDEs, weak convergence and homogenization of semilinear PDEs, Nonlinear Analysis, Differential Equations and Control, 528 (1999), 503-549.

[15]

S. Peng, A general stochastic maximum principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966-979. doi: 10.1137/0328054.

[16]

S. Peng, Probabilistic interpretation for systems of quasilinear parabolic partial differential equations, Stochastics Stochastics Rep., 37 (1991), 61-74. doi: 10.1080/17442509108833727.

[17]

S. Tang and X. Li, Necessary conditions for optimal control of stochastic systems with random jumps, SIAM J. Control Optim., 32 (1994), 1447-1475. doi: 10.1137/S0363012992233858.

[18]

S. Tang and X. Li, Maximum principle for optimal control of distributed parameter stochastic systems with random jumps, Lecture Notes in Pure and Applied Mathematics, 152 (1994), 867-890.

[19]

J. Yong and X. Y. Zhou, Stochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

[20]

X. Y. Zhou, A unified treatment of maximum principle and dynamic programming in stochastic controls, Stochastics Stochastics Rep., 36 (1991), 137-161. doi: 10.1080/17442509108833715.

show all references

References:
[1]

K. Bahlali, B. Mezerdi and Y. Ouknine, The maximum principle for optimal control of diffusions with non-smooth coefficients, Stochastics Stochastics Rep, 57 (1996), 303-316. doi: 10.1080/17442509608834065.

[2]

A. Bensoussan, Stochastic maximum principle for distributed parameter systems, J. Franklin Inst, 315 (1983), 387-406. doi: 10.1016/0016-0032(83)90059-5.

[3]

P. Briand, B. Delyon, Y. Hu, E. Pardoux and L. Stoica, $L^p$ solutions of backward stochastic differential equations, Stochastic Process. Appl., 108 (2001), 604-618.

[4]

P. Briand and F. Confortola, Differentiability of backward stochastic differential equations in Hilbert spaces with monotone generators, Appl. Math. Optim., 57 (2008), 149-176. doi: 10.1007/s00245-007-9014-9.

[5]

A. Cadenillas and I. Karatzas, The stochastic maximum principle for linear convex optimal control with random coefficients, SIAM J. Control Optim., 33 (1995), 590-624. doi: 10.1137/S0363012992240722.

[6]

G. Da Prato, M. Iannelli and L. Tubaro, Dissipative functions and finite-dimensional stochastic differential equations, J. Math. Pures Appl., 57 (1978), 173-180.

[7]

K. Du and Q. Meng, A maximum principle for optimal control of stochastic evolution equations, SIAM J. Control Optim., 51 (2013), 4343-4362. doi: 10.1137/120882433.

[8]

K. Du and Q. Meng, Stochastic maximum principle for infinite dimensional control systems, preprint, arXiv:1208.0529.

[9]

M. Fuhrman, Y. Hu and G. Tessitore, Stochastic maximum principle for optimal control of SPDEs, C. R. Math. Acad. Sci. Paris, 350 (2012), 683-688. doi: 10.1016/j.crma.2012.07.009.

[10]

Y. Hu and S. Peng, Maximum principle for semilinear stochastic evolution control systems, Stochastics Stochastics Rep., 33 (1990), 159-180. doi: 10.1080/17442509008833671.

[11]

Q. Lü and X. Zhang, General Pontryagin-type stochastic maximum principle and backward stochastic evolution equations in infinite dimensions, preprint, arXiv:1204.3275.

[12]

N. I. Mahmudov, General necessary conditions of optimality for stochastic systems with controllable diffusion, (in Russian) Proc. Workshop Statistics and Control of Random Processes, (1989), 135-138.

[13]

B. Øksendal and A. Sulem, Applied Stochastic Control of Jump Diffusions, $2^{nd}$ edition, Universitext, Springer, Berlin, 2007. doi: 10.1007/978-3-540-69826-5.

[14]

E. Pardoux, BSDEs, weak convergence and homogenization of semilinear PDEs, Nonlinear Analysis, Differential Equations and Control, 528 (1999), 503-549.

[15]

S. Peng, A general stochastic maximum principle for optimal control problems, SIAM J. Control Optim., 28 (1990), 966-979. doi: 10.1137/0328054.

[16]

S. Peng, Probabilistic interpretation for systems of quasilinear parabolic partial differential equations, Stochastics Stochastics Rep., 37 (1991), 61-74. doi: 10.1080/17442509108833727.

[17]

S. Tang and X. Li, Necessary conditions for optimal control of stochastic systems with random jumps, SIAM J. Control Optim., 32 (1994), 1447-1475. doi: 10.1137/S0363012992233858.

[18]

S. Tang and X. Li, Maximum principle for optimal control of distributed parameter stochastic systems with random jumps, Lecture Notes in Pure and Applied Mathematics, 152 (1994), 867-890.

[19]

J. Yong and X. Y. Zhou, Stochastic Controls. Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

[20]

X. Y. Zhou, A unified treatment of maximum principle and dynamic programming in stochastic controls, Stochastics Stochastics Rep., 36 (1991), 137-161. doi: 10.1080/17442509108833715.

[1]

Liangquan Zhang, Qing Zhou, Juan Yang. Necessary condition for optimal control of doubly stochastic systems. Mathematical Control and Related Fields, 2020, 10 (2) : 379-403. doi: 10.3934/mcrf.2020002

[2]

Zhen Wu, Feng Zhang. Maximum principle for discrete-time stochastic optimal control problem and stochastic game. Mathematical Control and Related Fields, 2022, 12 (2) : 475-493. doi: 10.3934/mcrf.2021031

[3]

Adel Chala, Dahbia Hafayed. On stochastic maximum principle for risk-sensitive of fully coupled forward-backward stochastic control of mean-field type with application. Evolution Equations and Control Theory, 2020, 9 (3) : 817-843. doi: 10.3934/eect.2020035

[4]

Ishak Alia. Time-inconsistent stochastic optimal control problems: a backward stochastic partial differential equations approach. Mathematical Control and Related Fields, 2020, 10 (4) : 785-826. doi: 10.3934/mcrf.2020020

[5]

Shaolin Ji, Xiaole Xue. A stochastic maximum principle for linear quadratic problem with nonconvex control domain. Mathematical Control and Related Fields, 2019, 9 (3) : 495-507. doi: 10.3934/mcrf.2019022

[6]

Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial and Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067

[7]

Shanjian Tang. A second-order maximum principle for singular optimal stochastic controls. Discrete and Continuous Dynamical Systems - B, 2010, 14 (4) : 1581-1599. doi: 10.3934/dcdsb.2010.14.1581

[8]

Jian Song, Meng Wang. Stochastic maximum principle for systems driven by local martingales with spatial parameters. Probability, Uncertainty and Quantitative Risk, 2021, 6 (3) : 213-236. doi: 10.3934/puqr.2021011

[9]

Mingshang Hu. Stochastic global maximum principle for optimization with recursive utilities. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 1-. doi: 10.1186/s41546-017-0014-7

[10]

Yufeng Shi, Tianxiao Wang, Jiongmin Yong. Optimal control problems of forward-backward stochastic Volterra integral equations. Mathematical Control and Related Fields, 2015, 5 (3) : 613-649. doi: 10.3934/mcrf.2015.5.613

[11]

Sofia O. Lopes, Fernando A. C. C. Fontes, Maria do Rosário de Pinho. On constraint qualifications for nondegenerate necessary conditions of optimality applied to optimal control problems. Discrete and Continuous Dynamical Systems, 2011, 29 (2) : 559-575. doi: 10.3934/dcds.2011.29.559

[12]

Kai Du, Jianhui Huang, Zhen Wu. Linear quadratic mean-field-game of backward stochastic differential systems. Mathematical Control and Related Fields, 2018, 8 (3&4) : 653-678. doi: 10.3934/mcrf.2018028

[13]

Phuong Nguyen, Roger Temam. The stampacchia maximum principle for stochastic partial differential equations forced by lévy noise. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2289-2331. doi: 10.3934/cpaa.2020100

[14]

Dejian Chang, Zhen Wu. Stochastic maximum principle for non-zero sum differential games of FBSDEs with impulse controls and its application to finance. Journal of Industrial and Management Optimization, 2015, 11 (1) : 27-40. doi: 10.3934/jimo.2015.11.27

[15]

Hancheng Guo, Jie Xiong. A second-order stochastic maximum principle for generalized mean-field singular control problem. Mathematical Control and Related Fields, 2018, 8 (2) : 451-473. doi: 10.3934/mcrf.2018018

[16]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[17]

Fulvia Confortola, Elisa Mastrogiacomo. Optimal control for stochastic heat equation with memory. Evolution Equations and Control Theory, 2014, 3 (1) : 35-58. doi: 10.3934/eect.2014.3.35

[18]

Giuseppina Guatteri, Federica Masiero. Stochastic maximum principle for problems with delay with dependence on the past through general measures. Mathematical Control and Related Fields, 2021, 11 (4) : 829-855. doi: 10.3934/mcrf.2020048

[19]

Xin Chen, Ana Bela Cruzeiro. Stochastic geodesics and forward-backward stochastic differential equations on Lie groups. Conference Publications, 2013, 2013 (special) : 115-121. doi: 10.3934/proc.2013.2013.115

[20]

Jasmina Djordjević, Svetlana Janković. Reflected backward stochastic differential equations with perturbations. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1833-1848. doi: 10.3934/dcds.2018075

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (86)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]